Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having high BP, weak muscle and diabetic. Taking blood thinner Plavex along with Lipitor and verapamil. Having terrible leg cramps. Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I am 79 years old and have always been in good health until recently. I now have high blood pressure and very weak muscle . Have diabetes type 2 which is under control. take blood thinner Plavex along with Lipitor , verapamil and ,lisinopril . I have lost a lot of muscle in my arms and legs and am now having terrible leg cramps at night.
Also I have allergies/sinus and take a cough and cold medicine for the drainage at night.Pease help. My doctor has retired and I haven't found another as yet.
I don't know how to upload a pdf report. I don't know what else I can tell you unless you want to see my last lab report?
Posted Sat, 31 Aug 2013 in General Health
Answered by Dr. Lohit K 1 hour later
Hi, Thanks for using XXXXXXX

With the history of 2 strokes you should maintain your BP and sugar levels under control.

1. Continue your drugs for diabetes and other drugs like Plavex for blood thinning, Lipitor to maintain lipid level, verapamil and lisinopril for hypertension.

Even with these drug if you have high BP then the third drug need to be added to this. Depending on your BP the third drug need to be added.
If very high BP, now you can take furosemide and can consult your doctor. If mildly large other thiazide group diuretic can be added now.

2. Loss of muscle mass may be due to reduced use or due to loss of protein.
Get done RFT along with microglobulinuria and also blood albumin and globulin levels to know any problem.
Now take protein powder with cold milk or water every day and do mild exercises. Take regularly fruits and banana to replenish minerals, drink plenty of fluids with electrol powder/tender coconut. These will increase your muscle mass and reduce pain/cramp.

3. You can also take mild pain killer like paracetamol if severe pain along with above measures.

4. For allergies with sinus and running nose instead of cough and cold medicine take mometasone nasal spray (nasonex) to both nostrils and take loratidine tablet (if more itching). This will help you.

Hope I answered your question. Consult your doctor for further examination and management. Feel free to ask me if you have any further queries and I will be glad to help you.
Wish you good health. Take care.

Above answer was peer-reviewed by
Follow-up: Having high BP, weak muscle and diabetic. Taking blood thinner Plavex along with Lipitor and verapamil. Having terrible leg cramps. Cure? 1 hour later
I do NOT want to be charged each month as indicated on my pay pal statement.
Please cancel that for me. I don't mind paying the one time fee of $15.00 but not every month unless I have another question.

Thank you for your reply with suggestions in your reply.

regards .
Answered by Dr. Lohit K 5 hours later

For cancelling each month charge you can consult/ mail to YYYY@YYYY , since this need to be asked in that channel. They will definitely help you.

If you don't have any further query, please close this query and rate my answer.

Wish you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor